Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Lois Lane

Dexamethone...awesome results but some concern

Hello!

So I've been an acne sufferer for years but have always managed to keep it under control and keep my skin relatively clear with topical ointments (Duac and Differen gels)...however, last week I got a huge breakout out of nowhere, which included three huge cyst-like zits on my face. I freaked out, naturally, and was even more alarmed because I'm going to a wedding in a week.

I went to see my Dermatologist and he injected my zits with cortisone shots, and told me to take Azithromax in addition to a steroid by the name of Dexamethone...I'm always weary of taking pills for acne (espeically steroids!) but he told me that it wouldn't have any side effects if I'm only taking it for seven days, and told me that my skin would be completely clear for the wedding...

It's only been three days that I'm taking the antibiotics plus .75 mg Dexamethone and it's had amazing results...

My only concern is about the Dexamethone...I looked it up online and it apparently can have some pretty scary side effects...my pharmacist told me it's safe if it's only for seven days. Has anyone taken this for a short amount of time to clear acne for a big event? I want to know if it's safe...as I mentioned before, I've been on it for three days, and already my skin has cleared up greatly. I'm just a little freaked out about the fact that Ive been put on such strong steroids....I only have four more days to go (apparently I can't stop it abruptly even though my skin has cleared, because the withdrawl symptoms would be bad!

Best,

Mandie

Share this post


Link to post
Share on other sites

Hello!

So I've been an acne sufferer for years but have always managed to keep it under control and keep my skin relatively clear with topical ointments (Duac and Differen gels)...however, last week I got a huge breakout out of nowhere, which included three huge cyst-like zits on my face. I freaked out, naturally, and was even more alarmed because I'm going to a wedding in a week.

I went to see my Dermatologist and he injected my zits with cortisone shots, and told me to take Azithromax in addition to a steroid by the name of Dexamethone...I'm always weary of taking pills for acne (espeically steroids!) but he told me that it wouldn't have any side effects if I'm only taking it for seven days, and told me that my skin would be completely clear for the wedding...

It's only been three days that I'm taking the antibiotics plus .75 mg Dexamethone and it's had amazing results...

My only concern is about the Dexamethone...I looked it up online and it apparently can have some pretty scary side effects...my pharmacist told me it's safe if it's only for seven days. Has anyone taken this for a short amount of time to clear acne for a big event? I want to know if it's safe...as I mentioned before, I've been on it for three days, and already my skin has cleared up greatly. I'm just a little freaked out about the fact that Ive been put on such strong steroids....I only have four more days to go (apparently I can't stop it abruptly even though my skin has cleared, because the withdrawl symptoms would be bad!

Best,

Mandie

Share this post


Link to post
Share on other sites

Hello!

So I've been an acne sufferer for years but have always managed to keep it under control and keep my skin relatively clear with topical ointments (Duac and Differen gels)...however, last week I got a huge breakout out of nowhere, which included three huge cyst-like zits on my face. I freaked out, naturally, and was even more alarmed because I'm going to a wedding in a week.

I went to see my Dermatologist and he injected my zits with cortisone shots, and told me to take Azithromax in addition to a steroid by the name of Dexamethone...I'm always weary of taking pills for acne (espeically steroids!) but he told me that it wouldn't have any side effects if I'm only taking it for seven days, and told me that my skin would be completely clear for the wedding...

It's only been three days that I'm taking the antibiotics plus .75 mg Dexamethone and it's had amazing results...

My only concern is about the Dexamethone...I looked it up online and it apparently can have some pretty scary side effects...my pharmacist told me it's safe if it's only for seven days. Has anyone taken this for a short amount of time to clear acne for a big event? I want to know if it's safe...as I mentioned before, I've been on it for three days, and already my skin has cleared up greatly. I'm just a little freaked out about the fact that Ive been put on such strong steroids....I only have four more days to go (apparently I can't stop it abruptly even though my skin has cleared, because the withdrawl symptoms would be bad!

Best,

Mandie

PS. Okay, so I'm 24 -- I know this message board is for 25 and older, but hey, I'm an adult too. haha.

Share this post


Link to post
Share on other sites
Hello!

So I've been an acne sufferer for years but have always managed to keep it under control and keep my skin relatively clear with topical ointments (Duac and Differen gels)...however, last week I got a huge breakout out of nowhere, which included three huge cyst-like zits on my face. I freaked out, naturally, and was even more alarmed because I'm going to a wedding in a week.

I went to see my Dermatologist and he injected my zits with cortisone shots, and told me to take Azithromax in addition to a steroid by the name of Dexamethone...I'm always weary of taking pills for acne (espeically steroids!) but he told me that it wouldn't have any side effects if I'm only taking it for seven days, and told me that my skin would be completely clear for the wedding...

It's only been three days that I'm taking the antibiotics plus .75 mg Dexamethone and it's had amazing results...

My only concern is about the Dexamethone...I looked it up online and it apparently can have some pretty scary side effects...my pharmacist told me it's safe if it's only for seven days. Has anyone taken this for a short amount of time to clear acne for a big event? I want to know if it's safe...as I mentioned before, I've been on it for three days, and already my skin has cleared up greatly. I'm just a little freaked out about the fact that Ive been put on such strong steroids....I only have four more days to go (apparently I can't stop it abruptly even though my skin has cleared, because the withdrawl symptoms would be bad!

Best,

Mandie

I wouldn't worry about it too much. Your body can handle it for 7 days. Just enjoy your clear skin for the wedding and don't worry and trust your doctor. The derm gave my daughter prednisone for 7 days before a major event. It help somewhat but not like you are describing. I have heard of women taking that before their wedding to ensure clear skin.

Share this post


Link to post
Share on other sites

I wouldn't worry about it too much. Your body can handle it for 7 days. Just enjoy your clear skin for the wedding and don't worry and trust your doctor. The derm gave my daughter prednisone for 7 days before a major event. It help somewhat but not like you are describing. I have heard of women taking that before their wedding to ensure clear skin.

Share this post


Link to post
Share on other sites

You will be fine, altho giving such strong drugs for acne is a bit OTT imo. I would of thought the dexamethasone by itself would be enough...

Share this post


Link to post
Share on other sites
You will be fine, altho giving such strong drugs for acne is a bit OTT imo. I would of thought the dexamethasone by itself would be enough...

Thank you! I really appreciate your response!

Share this post


Link to post
Share on other sites

My derm did the same thing for me. Seven days is nothing. You'll be fine. I was on steriods for months with no side effects. I'm glad they're working for you.

Share this post


Link to post
Share on other sites

Merge and Move.

Please post only one topic, I have merged three separate topics on the same thing into one forum and one post.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×